Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

January 10, 20165 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jan 10, 2016, 1:16 AM EST for 5 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2016, 1:16 AM EST (06:16 UTC)
Expired
Jan 10, 2016, 2:00 AM EST
In force
44 min
Issued by
NWS Atlanta, GA

Counties Clayton County, GA, Fayette County, GA, Henry County, GA, Rockdale County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 19 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 496 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
496 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS82 KFFC 100616
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 AM EST SUN JAN 10 2016
 
GAZ044>046-048-053>058-067-100700-
DEKALB GA-HENRY GA-SOUTH FULTON GA-SPALDING GA-NEWTON GA-CLAYTON GA-
COWETA GA-ROCKDALE GA-BUTTS GA-FAYETTE GA-MERIWETHER GA-
116 AM EST SUN JAN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...HENRY...
SOUTH FULTON...SPALDING...WESTERN NEWTON...CLAYTON...SOUTHEASTERN
COWETA...ROCKDALE...WESTERN BUTTS...FAYETTE AND NORTHEASTERN
MERIWETHER COUNTIES UNTIL 200 AM EST...

AT 115 AM EST...A LINE OF SHOWERS WITH STRONG WINDS WAS EXTENDING
FROM NEAR RIVERDALE TO NEAR HARALSON...AND MOVING NORTHEAST AT 40
MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS 
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF 
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...HAMPTON...MORROW...
LOVEJOY...LOCUST GROVE...SENOIA...LAKE CITY...BROOKS...JENKINSBURG...
HARALSON...WOOLSEY AND SUNNY SIDE.

LAT...LON 3359 8448 3375 8394 3328 8403 3321 8441
      3321 8445 3320 8448 3316 8466
TIME...MOT...LOC 0615Z 247DEG 35KT 3354 8446 3318 8464 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 10, 1:05 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 10, 1:05 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 AM EST SUN JAN 10 2016

.PREV DISCUSSION... /ISSUED 648 PM EST SAT JAN 9 2016/

EVENING UPDATE...
STRONG UPPER DISTURBANCE IS PUSHING ACROSS THE MS VALLEY... WITH THE
ACTIVE/DIFFLUENT REGION JUST OUT AHEAD OF THE TROUGH AXIS SPARKING A
FEW THUNDERSTORMS OVER CENTRAL AND NORTH AL THIS EVENING. STILL NO
INSTABILITY FOR THIS SYSTEM TO WORK WITH WITH AREA TEMPS IN THE
LOWER TO MID 50S AND DEWPOINTS IN THE 40S... ALL RESULTING IN NIL
CAPE VALUES. HOWEVER... CANNOT RULE OUT A FEW ELEVATED THUNDERSTORMS
THROUGH THE EVENING... MAINLY ACROSS NORTHWEST AND WEST CENTRAL GA
WHERE THE GREATER DIFFLUENCE AND STEEPER MID LEVEL LAPSE RATES WILL
BE FOCUSED. NO SEVERE STORMS ARE EXPECTED. MAY TWEAK ZONES TO FINE
TUNE THE ISOLATED THUNDERSTORM WORDING TO THESE AREAS. OTHERWISE...
REST OF FOCUSED STILL LOOKS ON TRACK... AS CANNOT RULE OUT A FEW
FLURRIES ACROSS FAR NORTH GA ASSOCIATED WITH THE WRAP AROUND
MOISTURE BEHIND THE COLD FRONT THAT WILL PUSH ACROSS THE AREA
BETWEEN MIDNIGHT AND 5 AM TONIGHT. NO ACCUMULATIONS ARE EXPECTED AS
DEEP MOISTURE WILL BE VERY LIMITED AND GROUND/SURFACE TEMPS WILL BE
ABOVE FREEZING.  /39

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
/ISSUED AT 259 PM EST SAT JAN 9 2016/
UPPER SHORT WAVE VICINITY TS/OK WILL SWING NORTHEAST ACROSS THE TN
VALLEY OVERNIGHT. THIS SHOULD PUSH A COLD FRONT THROUGH THE FORECAST
AREA LATE TONIGHT. WEDGE HOLDING INTO THE OVERNIGHT HOURS
SHOULD KEEP THE AREA MOSTLY STABLE. ONLY SOME LOW CAPE
AVAILABLE JUST BEFORE FROPA SO NOT LOOKING FOR ANYTHING BUT
POSSIBLE ISOLATED THUNDERSTORMS. RAIN SHOULD EXIT THE FORECAST AREA
BY SUNRISE...HOWEVER WRAP AROUND MOISTURE EARLY SUNDAY MORNING COULD
CAUSE SOME MIX OF RAIN AND SNOW ACROSS THE FAR NORTH. LOOKING FOR
MORNING LOWS IN THAT AREA AROUND 32 TO 36. NO ACCUMULATIONS
EXPECTED. OTHERWISE DRY AND COLDER FOR SUNDAY.

41

LONG TERM /MONDAY THROUGH SATURDAY/...
/ISSUED AT 259 PM EST SAT JAN 9 2016/
MORE TYPICAL WINTER PATTERN WITH LONG WAVE TROUGH OVER ERN CONUS
DOMINATING MOST OF LONG TERM PERIOD. PLENTY OF DRY WX THRU MONDAY
IN WAKE OF SHORT WAVE WITH BELOW NORMAL TEMPS. NEXT WAVE DROPPING
DOWN IN NW FLOW OVER MIDWEST MON/TUES BUT WEAKER POSITIVELY
TILTED WAVE IN SRN STREAM OVER SOUTH TX MAY BE MORE LIKELY TO
AFFECT GA. MED RANGE GUIDANCE IN FAIR AGREEMENT THAT PHASING
BETWEEN SRN STREAM AND NW FLOW WAVES WILL NOT OCCUR IN TIME FOR
ANY PRECIP...AIRMASS QUITE DRY PRIOR TO THEIR ARRIVAL. NEXT SYSTEM
NOT PROGGED UNTIL THURS-SAT AS LARGE UPPER LOW MOVES OUT OF SE
CANADA AND FLOW BECOMES MORE ZONAL OVER SOUTHERN AND EASTERN
STATES. ECMWF AND ESPECIALLY CANADIAN MOST AGGRESSIVE WITH WARM
ADVECTION PRECIP WHILE OTHERS KEEP PRECIP OUT. HAVE KEPT SMALL
POPS IN SRN ZONES THURS THEN WHOLE AREA FRI-SAT...WHICH MATCHES
WPC GUIDANCE FAIRLY WELL. NO THREATS FROM CONVECTION...HVY RAIN
OR WINTER PRECIP SEEN IN MODEL GUIDANCE.

SNELSON

PREVIOUS LONG TERM DISCUSSION /SUNDAY NIGHT THROUGH FRIDAY/...
FCST PERIOD KICKS OFF WITH A DRY COOL START AS A RIDGE OF HIGH
PRESSURE QUICKLY ADVECTS INTO THE REGION BEHIND THE SHORT TERM
SYSTEM. BY TUESDAY NIGHT GUIDANCE IS SOMEWHAT CONSISTENT ON A
SECONDARY COLD FRONT PUSHING INTO THE CWA AND STAYING MAINLY
MOISTURE STARVED...PRIMARILY REINFORCING THE ABNORMALLY COOL
AIRMASS FOR MIDWEEK. TEMPS SHOULD REBOUND BACK TO NEAR NORMAL BY
THURS/FRI THOUGH MODEL SOLUTIONS BEGIN SOME LARGE DISCREPANCIES ON
TIMING AND EVOLUTION OF DISTURBANCES IN THE RETURN OF WHAT LOOKS
TO BE A RATHER ACTIVE PATTERN BY END OF THE WEEK. THE EURO HAS A
STRONGER SHORTWAVE THAT PHASES WITH THE MAIN UPPER TROUGH
TRANSLATING TO A BETTER DEVELOPED SFC LOW NEAR THE AREA THURSDAY
NIGHT INTO FRIDAY. THE GFS IS A MUCH DRIER SOLUTION AS SOUTHEAST
RIDGE DOMINATES WITH A WEAKER DISTURBANCE STAYING OUT OF PHASE AND
OVERALL MORE ZONAL FLOW ALOFT. WILL JUST HAVE TO WATCH FOR SOME
CONSENSUS OR RUN TO RUN CONSISTENCY BEFORE WEIGHING IN AT THE
MOMENT AND HAVE KEPT GENERAL SLIGHT TO CHANCE POPS.

BAKER

&&

.AVIATION...
06Z UPDATE...
IFR AND LIFR CIGS WILL PREVAIL AS -SHRA/-RA/-DZ CONTINUES TO MOVE
EAST THROUGH 08Z. LIFR/IFR WILL SLOWLY IMPROVE TO MVFR BY 14-16Z
AND PERSIST THROUGH 19-21Z...WITH IMPROVEMENT TO VFR CIGS AFTER
23-00Z. WINDS ARE STARTING TO SHIFT OUT OF THE SSW AND SHOULD BE
WNW BY 09Z. WINDS INCREASE AND BECOME GUSTY BEHIND THE FRONT BY
09-12Z. MVFR CIGS WILL LIKELY PERSIST THROUGH 19-21Z... THEN LOW
VFR CIGS CONTINUE INTO SUN EVENING.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON ALL ELEMENTS.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  25  47  29 /   5   0   0   0
ATLANTA         45  25  45  30 /   5   0   0   0
BLAIRSVILLE     42  19  42  24 /  20   0   0   0
CARTERSVILLE    44  22  44  27 /  10   0   0   0
COLUMBUS        49  27  49  30 /   5   0   0   0
GAINESVILLE     45  25  44  28 /  10   0   0   0
MACON           52  26  49  28 /   5   0   0   0
ROME            41  21  44  26 /  10   0   0   0
PEACHTREE CITY  46  23  46  27 /   5   0   0   0
VIDALIA         57  31  51  31 /   5   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....DEESE
AVIATION...ATWELL
Hazardous weather outlook, Jan 9, 9:29 PM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EST SAT JAN 9 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
929 PM EST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
A STORM SYSTEM WILL PUSHING ACROSS THE AREA IS BRINGING A SLIGHT
CHANCE OF THUNDERSTORMS TO THE AREA THROUGH MIDNIGHT. SOME
ELEVATED INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORM BUT NO
STRONG OR SEVERE STORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ON SUNDAY MORNING...LINGERING MOISTURE COMBINED WITH COOLER AIR
PUSHING INTO THE NORTH ON THE BACK SIDE OF THE SYSTEM WILL ALLOW
FOR A POSSIBLE TRANSITION OF RAIN SHOWERS TO FLURRIES OR LIGHT
SNOW ACROSS NORTH GEORGIA. NO IMPACTS OR ACCUMULATION IS
EXPECTED.

ANOTHER DISTURBANCE MAY INFLUENCE THE AREA THURSDAY NIGHT INTO
FRIDAY...THOUGH THERE IS MUCH UNCERTAINTY INTO THE STRENGTH AND
TIMING OF THE SYSTEM THIS FAR OUT IN THE FORECAST. PLEASE STAY
TUNED TO FUTURE UPDATES FOR ANY CHANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jan 10, 1:16 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 AM EST SUN JAN 10 2016

GAZ044>046-048-053>058-067-100700-
DEKALB GA-HENRY GA-SOUTH FULTON GA-SPALDING GA-NEWTON GA-CLAYTON GA-
COWETA GA-ROCKDALE GA-BUTTS GA-FAYETTE GA-MERIWETHER GA-
116 AM EST SUN JAN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...HENRY...
SOUTH FULTON...SPALDING...WESTERN NEWTON...CLAYTON...SOUTHEASTERN
COWETA...ROCKDALE...WESTERN BUTTS...FAYETTE AND NORTHEASTERN
MERIWETHER COUNTIES UNTIL 200 AM EST...

AT 115 AM EST...A LINE OF SHOWERS WITH STRONG WINDS WAS EXTENDING
FROM NEAR RIVERDALE TO NEAR HARALSON...AND MOVING NORTHEAST AT 40
MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...HAMPTON...MORROW...
LOVEJOY...LOCUST GROVE...SENOIA...LAKE CITY...BROOKS...JENKINSBURG...
HARALSON...WOOLSEY AND SUNNY SIDE.

LAT...LON 3359 8448 3375 8394 3328 8403 3321 8441
      3321 8445 3320 8448 3316 8466
TIME...MOT...LOC 0615Z 247DEG 35KT 3354 8446 3318 8464

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:07 PM ESTSpecial Weather StatementFFCCoweta23 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.